Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high BP and severe back pain

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5916 Questions

default
Posted on Mon, 27 Mar 2017 in Hypertension and Heart Disease
Question: Hi, I have just been prescribed metropol 25 mg twice a day for high bp and pulse over 90,also on altace 10 mg twice a day 25 mg hydraclorathazide and synthyroid 75 alternating synthyroid 88 every other day. I am waiting for a stress test and echocardiogram.meantime having a lot of trouble with back pain and ache around heart very tired and feel like crying all time.
doctor
Answered by Dr. Ilir Sharka 34 minutes later
Brief Answer:
Opinion as follows:

Detailed Answer:
Hello XXXXX!

Welcome back on HCM!

I understand your concern and would explain that you chest pain needs to e further investigated in order to arrive to the right responsible cause among several potential reasons.

First of all it is necessary to better characterize your chest pain (stabbing, squeezing, burning, etc.); whether it can be exactly localized, modulated by posture and respiration, a prolonged pain, persistent for hours or just few seconds episodes.

The cardiac tests programmed for this purpose will investigate possible ischemic heart disease or other implicated factors like pericarditis, etc.

if your pain is well localized, superficial in nature, prolonged and modulated by body movements, it is unlikely to be cardiac related.

Regarding your unpleasant feeling of tiredness, it is necessary to exclude possible underlying factors by checking several medical tests:

- complete blood count (to exclude possible anemia),
- blood electrolytes level (possible electrolytes imbalance),
- fasting blood glucose (abnormally high or low levels),
- thyroid hormone levels (low thyroid function)

It is necessary to discuss with your attending doctor on the opportunity to review your actual thyroid function and possibly adjust the daily Synthroid dose (in case hypothyroidism persists despite hormone replacement therapy).

Hope to have been helpful to you!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy
Medical Procedures
Lab Tests ,  

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at times 145/85 and at times it is normal 130/80 . I did not want to take and start blood pressure...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in really controlling my BP so I have monitored it multiple times daily and often have readings such as 134/69 and 127/72(not bad readings). I have really been working hard at exercising and dieting and having a much longer happier balanced life. The problem I am having now is coming across a new term ( pulse pressure ) not pulse rate. They say that if you take your systolic and subtract your diastolic you get your pulse pressure and that it should be in the 40 range or it could be a sign of stiffening arteries. Could anyone tell me if I should be concerned with this or if the result of these recurring high pulse pressures are not significant. I averaged out 14 BP readings over the course of 4 days and the average PP is mid 50s, should I be worried?